Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 58, NWS Melbourne, FL

May 12, 2021

NWS Melbourne, FL issued this special marine warning at May 12, 2021, 2:27 PM EDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2021, 2:27 PM EDT (18:27 UTC)
Expired
May 12, 2021, 4:00 PM EDT
In force
93 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at May 12, 10:00 AM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, May 12, 10:00 AM EDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1000 AM EDT Wed May 12 2021

.DISCUSSION...

...A Few Strong to Severe Storms Possible This Afternoon and
Evening...

Rest of Today...Dry conditions prevail into the early afternoon,
as temps climb to low 90s across most, if not all, of east-central
FL. The Atlantic ridge axis is positioned across south FL this
morning, meaning southwesterly flow prevails across the central
peninsula. This will favor an early development of the west coast
sea breeze, with the east coast sea breeze developing in the
early/mid afternoon. Isolated showers and lightning storms
initially confined along the coast. Then, activity will increase
in coverage as we head into the mid to late afternoon, where sea
breeze (and other outflow boundary) collisions are expected.

While overall kinematic (wind shear, helicity, etc.) profile is
not very supportive of severe storms, the thermodynamic
environment (strong instability, deep moisture, steep low-level
lapse rates) is becoming increasingly likely to support strong
storms this afternoon and evening. The 10Z XMR sounding showed
500mb temps have cooled a bit since yesterday, now close to -10C,
and 700mb temps close to 7C. This is an early indication of
greater instability in the atmosphere today.

The greatest coverage of storms (and particularly for strong to
severe storms) is expected along the coast, though most of the
area has a 40-50 percent chance of storms today. The strongest
storms will have the potential of producing wind gusts to 60 mph,
hail up to quarter size, and frequent lightning strikes.

&&

.AVIATION...

VFR conditions prevail into early afternoon, then scattered storms
expected to develop across most of the area as the sea breeze
pushes inland. Some uncertainty regarding coverage at KLEE, with
most of the storms expected along the coast. The timing of TEMPO
groups still looks good,

&&

.MARINE...

Rest of Today...Good boating conditions through late morning with
south to southwest winds around 10 knots. Then, expect scattered
offshore moving lightning storms to develop in the afternoon along
the sea breeze. Winds become southeast at 10-15 knots. The
strongest storms will be capable of producing wind gusts above 40
knots, frequent lightning strikes, and small to large hail. Expect
storms to last into this evening, and storms that push offshore
could last through late evening before dissipating.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  89  69  80  64 /  50  50  80  30
MCO  92  72  84  66 /  40  30  80  20
MLB  90  70  85  66 /  50  30  80  30
VRB  90  70  87  68 /  50  50  80  40
LEE  92  71  81  64 /  40  20  70  10
SFB  92  71  82  63 /  50  30  80  20
ORL  92  72  84  66 /  40  30  80  20
FPR  90  69  88  66 /  50  50  80  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Rodriguez/Smith/Haley
Hazardous weather outlook, May 12, 9:26 AM EDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Melbourne FL
926 AM EDT Wed May 12 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
926 AM EDT Wed May 12 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and lightning storms are expected to develop
this afternoon and into the evening hours. Locally strong storms
will be possible mainly along coastal counties, generally east of
Orlando and the Saint Johns River basin. Storms that develop will
have the potential to produce winds of 50 to 60mph, small hail,
very heavy rainfall, and frequent cloud- to- ground lighting as
they move east toward the Atlantic. Elsewhere across the interior,
scattered lightning storms are likely to develop inland during
the afternoon as boundaries interact.

.MARINE THUNDERSTORM GUST IMPACT...
Showers and a few strong lightning storms that develop this
afternoon will have the potential to produce gusty winds up to 35
to 45 knots over the Atlantic and Intracoastal waters this
afternoon into early evening.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Thunderstorm coverage will be scattered to numerous on Thursday as
a passing disturbance combines with a surface front to increase
likelihood of storms containing locally strong wind gusts. The
main threats will once again be cloud-to-ground lightning, gusty
winds, and locally heavy rainfall.

Large northeast swells will produce a high risk of rip currents
and rough surf at area beaches as well as hazardous boating
conditions starting Thursday night and continuing through the
weekend.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Smith

In the hours before

Special weather statement, May 12, 1:29 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
129 PM EDT Wed May 12 2021

FLZ045-046-121830-
Orange FL-Seminole FL-
129 PM EDT Wed May 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE AND ORANGE
COUNTIES UNTIL 230 PM EDT...

At 128 PM EDT, Doppler radar was tracking a strong thunderstorms
over Orlando Executive Airport, or over College Park, moving east at
25 mph. Additional development is expected along a line from
Windermere to Chuluota.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Orlando, Ocoee, Winter Garden, Oviedo and Winter Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2857 8166 2871 8103 2869 8102 2868 8102
      2865 8100 2840 8098 2838 8166
TIME...MOT...LOC 1728Z 249DEG 20KT 2854 8135

Smith

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:29 PM EDTSpecial Weather StatementMLBOrange61 min
May 12, 2:40 PM EDTSpecial Weather StatementMLBVolusia50 min
May 12, 2:45 PM EDTSmall Craft AdvisoryMLB4 days
May 12, 2:53 PM EDTSpecial Weather StatementMLBLake52 min
May 12, 3:06 PM EDTSpecial Marine WarningMLB54 min
May 12, 3:26 PM EDTSpecial Weather StatementMLBOrange34 min
May 12, 3:56 PM EDTSpecial Marine WarningMLB3 hr
May 12, 4:09 PM EDTSpecial Weather StatementMLBOrange36 min
May 12, 4:46 PM EDTSpecial Weather StatementMLBOsceola29 min
May 12, 4:56 PM EDTSpecial Weather StatementMLBBrevard34 min
May 12, 5:12 PM EDTSpecial Marine WarningMLB2 hr
May 12, 5:13 PM EDTSpecial Weather StatementMLBBrevard32 min
May 12, 5:17 PM EDTSpecial Weather StatementMLBFlagler28 min
May 12, 5:25 PM EDTSpecial Weather StatementMLBLake35 min
May 12, 5:51 PM EDTSpecial Weather StatementMLBBrevard24 min
May 12, 6:26 PM EDTSpecial Weather StatementMLBIndian River34 min
May 12, 7:50 PM EDTSpecial Weather StatementMLBVolusia25 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.